MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281412
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Unspecified Infection (1930); Ruptured Aneurysm (4436)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6)2022, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On (b)(6) 2022, an indeterminate endoleak, suspected to be a type ii, was observed.A reintervention was performed whereby a terumo treo® aortic extender cuff was placed across the patient's renal arteries.Stent/laser fenestration of the renal arteries was performed, and medtronic endoanchors were placed at the overlap.There were no further reported issues.The patient reportedly recovered.
 
Additional Manufacturer Narrative
A.4.Patient weight: this information has been requested but has not yet been provided to gore.B.7.Other relevant history, including preexisting medical conditions: this information has been requested but has not yet been provided to gore.D.10.Concomitant medical products and therapy dates: this information has been requested but has not yet been provided to gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, along with the reported indeterminate endoleak, the patient reportedly presented with an acute aneurysm rupture.The cause of rupture is unknown, but device migration was suspected.On an unknown date, the patient reportedly presented with infection of the aneurysm.The infection was suspected to be related to the aneurysm rupture.Exploratory laparotomy was performed, thrombus was removed from around the implanted gore® excluder® endograft, the aneurysm sac was packed, and the patient was closed without device explant.The physician also reported that the type ii endoleak was coil embolized.There were no further reported issues.The patient reportedly recovered.
 
Additional Manufacturer Narrative
B.4.Event description: additional information added.H.6.Health effect - clinical code: code e1906 added.H.6.Medical device problem code: code a010402 added.H.6.Type of investigation: code b15 added.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.H.6.Investigation findings for imaging evaluation: code c19 - the imaging evaluation found the following: on the ct images dated december 5, 2022, there appears to be poor proximal wall apposition.There is no contrast that communicates with the aneurysmal sac.There are patent lumbar arteries and a patent ima that communicate with contrast pooling in the aneurysmal sac.This is consistent with a type ii endoleak.There is an unknown density surrounding the aorta.H.6.Investigation conclusion: code d12 added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoleak, component migration, aneurysm enlargement, aneurysm rupture, and infection (e.G., aneurysm, device or access sites).H.6.Health effect - clinical code: code e0501 updated to code e050101.H.6.Component code: code g07001 updated to code g04122.H.6.Investigation findings for communication/interviews: code c21 updated to code c19.H.6.Investigation conclusion: code d16 updated to code d15.
 
Additional Manufacturer Narrative
H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for communication/interviews: code c21 remains unchanged.H.6.Investigation conclusions: code d16 remains unchanged h.6.Investigation findings for analysis of production records: code c21 updated to code c19.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16792291
Report Number3007284313-2023-02457
Device Sequence Number5692230
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public00733132622528
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model NumberRLT281412
Device Catalogue NumberRLT281412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/05/2023
06/06/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/05/2023
07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale